Connecticut, 2007

Damaging Wind in Connecticut, July 6, 2007

July 6, 2007 · NWS BOX · 1 event in 1 county or zone

Cool temperatures aloft spread over Southern New England during the afternoon hours of the 6th. These cool temperatures combined with moderate surface heating to allow for a good amount of instability to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Cool temperatures aloft spread over Southern New England during the afternoon hours of the 6th. These cool temperatures combined with moderate surface heating to allow for a good amount of instability to develop. Thunderstorms developed in this airmass ahead of a weak cold front and one became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 6, 2:50 PM EST, 4 minutes earlier.

Area forecast discussion, Jul 6, 2:50 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI JUL 6 2007

.SYNOPSIS...
SEASONABLY WARM WEATHER WILL TRANSITION TO HOT TEMPERATURES SUNDAY
AND MONDAY...THEN LIKELY BACK TO SEASONABLE WARMTH. WIDESPREAD
THUNDERSTORMS THIS EVENING...THEN MAINLY DRY WEATHER EXPECTED
SATURDAY AND SUNDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED NEXT
WEEK.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...
POPS RAISED TO LIKELY TO CATEGORICAL FOR REST OF AFTERNOON/EARLY
EVENING. UNTIL THEN RISK OF MARGINALLY SEVERE HAIL AND WIND GUSTS.
COLD POOL ALOFT ASSOCIATED WITH SHORT WAVE TROF...SHOWN VERY NICELY
ON WATER VAPOR IMAGERY...COMBINED WITH SURFACE AFTERNOON HEATING HAS
DESTABILIZED ATMOSPHERE. ALSO...LEFT FRONT QUAD OF UPPER JET MAY BE
AIDING ACTIVITY NOW IN EASTERN NEW YORK STATE/WESTERN NEW
ENGLAND...AND COULD KEEP SOME ACTIVITY GOING A SHORT TIME AFTER
SUNSET OVER SE HALF OF AREA.

&&

.SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT CLEARING OVERNIGHT AND A SUNNY START TO SATURDAY. THEN SHORT
WAVE ENERGY IN NW FLOW BRINGS CLOUDS AND A SLIGHT RISK OF SHOWERS TO
SW NH AND FAR N MA LATE IN THE AFTERNOON. ANOTHER STRONG JETLET
APPROACHES NEW ENGLAND LATE SATURDAY...ALTHOUGH ALL BUT EXTREME NE
PORTION OF AREA LOOK TO BE ON UNFAVORABLE RF QUAD.

MAV TEMPS LOOK REASONABLE FOR TONIGHT AND SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*** HOT AND HUMID WEATHER REMAINS ON TRACK FOR SUNDAY AND ESPECIALLY
MONDAY ***

SATURDAY NIGHT...
A LOW CHANCE OF A SHOWER OR TSTM ACROSS NORTHERN MA AND SOUTHERN NH
AS ONE LAST NORTHERN STREAM IMPULSE MOVES ACROSS NORTHERN NEW
ENGLAND BEFORE HEIGHT RISES COMMENCE SUNDAY. DRY WEATHER SHOULD
PREVAIL ACROSS CT/RI AND SE MASS.

SUNDAY...
GOOD MULTI MODEL AGREEMENT ON VERY WARM AIR ARRIVING INTO SOUTHERN
NEW ENGLAND SUN AFTERNOON...WITH NAM/GFS AND 12Z ECMWF INDICATING
+20C AT 850 MB OVERSPREADING THE REGION BY DAYS END. 925 MB TEMPS
CLIMB TO +25C. ARRIVAL OF VERY WARM AIR ALOFT MAY BE DELAYED JUST
ENOUGH /AFTER MAX HEATING/ TO PRECLUDE 90+ TEMPS OVER EASTERN MA.
THEREFORE...HOTTEST TEMPS LIKELY ACROSS NORTHERN CT-RI AND
WESTERN-CENTRAL MA INTO CHESHIRE COUNTY NH.

SHOULD BE A DRY DAY SUNDAY AS WARM FRONT WELL NORTH OF THE REGION
AND MODEST HEIGHT RISES TAKE PLACE OVER NEW ENGLAND PROVIDING A WEAK
CAP.

MONDAY...
12Z NAM APPEARS TO BE AN OUTLIER WITH ITS BACKDOOR FRONT ACROSS
NORTHEAST MA. ALL OTHER 12Z GUIDANCE /INCLUDING ECMWF/ IS MUCH
FLATTER WITH MID LEVEL TROF OVER THE MARITIMES. THIS WOULD SUPPORT A
MUCH FARTHER NORTH FRONTAL POSITION. THEREFORE...WE WILL FOLLOW
MODEL CONSENSUS AND KEEP THE ENTIRE REGION IN WARM SECTOR.

HIGH CONFIDENCE ON TEMPS SOARING INTO THE 90S AWAY FROM THE SOUTH
COAST...GIVEN NAM/GFS AND 12Z ECMWF ALL INDICATE 20C AT 850 WITH 925
MB TEMPS 26C. THESE TEMPS ALOFT COMBINED WITH SW SURFACE WINDS WILL
SUPPORT LOW TO MID 90S AWAY FROM THE SOUTH COAST MON.

SHOWERS AND TSTMS ARE PSBL MON AFTERNOON AND NIGHT AS COLD FRONT
MOVES SOUTHEAST FROM CANADA.

TUESDAY THROUGH FRIDAY...

TYPICAL SUMMER FORECAST THIS PERIOD WITH CHANCE OF SHOWERS AND TSTMS
EVERYDAY. UNCERTAINTY IS ABOVE AVERAGE THIS PERIOD...SO LIMITED POPS
TO CHANCE WITH COVERAGE OF CONVECTION ISOLATED TO WIDELY SCATTERED.
THERE IS SOME MULTI MODEL SUPPORT FOR INCREASING POPS THU OR FRI.

FRONTAL BOUNDARY LIKELY TO MOVE OFFSHORE SOMETIME TUE...BRINGING AN END
TO OUR BRIEF HOT AND HUMID WEATHER FROM MON. THEREFORE...LOOKING AT
SEASONABLY WARM WEATHER TUE. WILL HAVE TO HOLD ONTO CHANCE OF
SHOWERS OR TSTMS...AS TIMING OF FRONTAL DEPARTURE SOMEWHAT
UNCERTAIN.

WEDNESDAY/THURSDAY & FRIDAY...
LOTS OF UNCERTAINTY HERE AS 12Z ECMWF DRIVES TUE FRONTAL BOUNDARY
WAY OFFSHORE WITH CANADIAN HIGH PRES BUILDING OVER NEW ENGLAND WED
AND THU...PROVIDING COOLER AND DRY WEATHER. HOWEVER...12Z ECMWF
APPEARS TO BE MOST ROBUST WITH THIS IDEA WHEN COMPARED TO THE 12Z
GFS/GGEM AND UKMET. THEREFORE WE WILL STICK CLOSE WITH HPC GUID AND
FORECAST LOW POPS THROUGH THE PERIOD AS THAT FRONTAL BOUNDARY MAY
MEANDER CLOSE TO SOUTHERN NEW ENGLAND.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WITH A FEW PRODUCING HAIL AND WIND GUSTS 40 TO 50 KT
ARE MAIN ISSUE THROUGH ABOUT 01Z THIS EVENING. EXPECT CLEARING SKIES
OVERNIGHT WITH A FEW VALLEY FOG PATCHES...ESPECIALLY WHERE HEAVIER
SHRA FELL. MOSTLY CLEAR SKIES TO START SATURDAY...THEN SCT-BKN
CLOUDS AROUND 5 TO 6 THOUSAND FEET WITH PERHAPS BKN MID DECK 8 TO 10
THOUSAND FEET AFTER 18Z SATURDAY.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...
VFR EXPECTED THROUGH MUCH OF THE PERIOD. MVFR CONDITIONS POSSIBLE IN
ISOLATED TO WIDELY SCATTERED TSTMS SAT NIGHT AND THEN AGAIN LATE MON
THROUGH WED. MVFR VSBY PSBL IN HAZE SUN AND MON ALONG SOUTH COASTAL
TERMINALS.

&&

.MARINE...
WILL LET HIGH SURF ADVISORY EXPIRE AS SWELLS GRADUALLY DECAYING.
HOWEVER...STILL ENOUGH AMPLITUDE TO KEEP SCA FOR HAZARDOUS SEAS IN
FOR TONIGHT. HAVE EXTENDED SEVERAL HOURS INTO THE OVERNIGHT HOURS.
BENIGN CONDITIONS ARE EXPECTED FOR SATURDAY.

SAT NIGHT THROUGH WED...
TRANQUIL BOATING WEATHER SAT NIGHT...OUTSIDE OF ISOLATED TSTM
EASTERN MA WATERS. SW WINDS INCREASE TO 15-20 KT WITH PSBL GUSTS TO
25 KT SUN AND MON. WIDESPREAD TSTMS PSBL LATE MON AND MON NGT WITH
APPROACHING COLD FRONT. TSTMS MAY LINGER INTO EARLY TUE IF FRONT IS
SLOW TO MOVE OFFSHORE. VSBY MAY BE REDUCED IN HAZE SUN AND MON AND
HIGH DEW PT AIR MOVES ACROSS THE AREA.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ020-023-
     024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...NOCERA
AVIATION...NOCERA/THOMPSON
MARINE...NOCERA/THOMPSON
Hazardous weather outlook, Jul 6, 3:16 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 AM EDT FRI JUL 6 2007

CTZ002>004-MAZ002>019-021-022-026-NHZ011-012-015-RIZ001>005-070830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
416 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TODAY ALONG WITH A WEAK COLD FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS MORNING OR EARLY
AFTERNOON IN ASSOCIATION WITH THESE FEATURES. A FEW OF THE STRONGER
STORMS COULD PRODUCE LOCALIZED SEVERE WEATHER IN THE FORM OF STRONG
GUSTY WINDS AND MARGINALLY SEVERE HAIL. THE BEST CHANCE FOR STORMS
WILL BE BETWEEN NOON AND 6 PM. ALWAYS...EVERY THUNDERSTORM PRODUCES
DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH
HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY
BE REQUIRED FOR SUNDAY OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

MAZ020-023-024-RIZ006>008-070830-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
416 AM EDT FRI JUL 6 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

IN ADDITION...ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE
MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

VERY HOT WEATHER MAY DEVELOP FOR SUNDAY AND MONDAY ALONG WITH HIGH
HUMIDITY LEVELS. THERE IS A LOW PROBABILITY THAT A HEAT ADVISORY MAY
BE REQUIRED FOR SUNDAY OR MONDAY AWAY FROM THE IMMEDIATE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-070830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
416 AM EDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. THE
MAIN THREAT WILL BE LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, Jul 6, 1:23 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
223 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/06/2007  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL.

&&

JWD
Special weather statement, Jul 6, 1:32 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT FRI JUL 6 2007

MAZ004-061930-
NORTHERN WORCESTER MA-
232 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM NEAR ATHOL...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL IN NORTHWEST WORCESTER COUNTY NEAR ATHOL...MOVING
SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
PHILLIPSTON BY 300 PM EDT...
TEMPLETON BY 310 PM EDT...
GARDNER BY 320 PM EDT...
HUBBARDSTON AND WESTMINSTER BY 330 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Local storm report, Jul 6, 1:57 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
257 PM EDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             NORTHFIELD              42.71N 72.44W
07/06/2007  M0.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            PENNY SIZED HAIL.

0215 PM     TSTM WND DMG     NORTHFIELD              42.71N 72.44W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0223 PM     TSTM WND DMG     HINSDALE                42.79N 72.49W
07/06/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN FROM RINDGE TO JAFFREY.

0225 PM     TSTM WND DMG     ORANGE                  42.59N 72.30W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN.

0240 PM     TSTM WND DMG     WARWICK                 42.68N 72.33W
07/06/2007                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN.

0253 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
07/06/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

&&

JWD
Special weather statement, Jul 6, 2:01 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT FRI JUL 6 2007

CTZ002-003-062000-
HARTFORD CT-TOLLAND CT-
301 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORM NEAR WINDSOR...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WINDSOR...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
EAST WINDSOR AND SOUTH WINDSOR BY 310 PM EDT...
VERNON AND MANCHESTER BY 320 PM EDT...
BOLTON BY 330 PM EDT...
ANDOVER AND TOLLAND BY 340 PM EDT...
COVENTRY BY 350 PM EDT...
STORRS AND MANSFIELD BY 400 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 6, 2:17 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT FRI JUL 6 2007

MAZ005-006-NHZ012-062000-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-WESTERN ESSEX MA-
317 PM EDT FRI JUL 6 2007

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND
WIND GUSTS TO 40 MPH OVER MERRIMACK...OR ABOUT 7 MILES SOUTH OF
MANCHESTER...MOVING SOUTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUDSON BY 330 PM EDT...
PELHAM AND DRACUT BY 340 PM EDT...
LAWRENCE AND METHUEN BY 350 PM EDT...
BOXFORD BY 400 PM EDT.

WTB
Special weather statement, Jul 6, 2:22 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT FRI JUL 6 2007

CTZ002>004-MAZ011-012-RIZ001-062015-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHWEST PROVIDENCE RI-SOUTHERN
WORCESTER MA-TOLLAND CT-WINDHAM CT-
322 PM EDT FRI JUL 6 2007

...STRONG THUNDERSTORMS IN NORTHERN CONNECTICUT AND SOUTH CENTRAL
MASSACHUSETTS...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTHINGTON...HARTFORD AND
STAFFORD CONNECTICUT...TO HOLLAND MASSACHUSETTS. THE STORMS WERE
MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...WIND GUSTS
TO 40 MPH...FREQUENT LIGHTNING AND BRIEFLY HEAVY RAIN.

THE THUNDERSTORMS WILL MOVE THROUGH NORTHEAST CONNECTICUT AND
NORTHWEST RHODE ISLAND AND WILL REACH...

WILLINGTON...STORRS...MANSFIELD AND COVENTRY BY 330 PM EDT...
DUDLEY...WOODSTOCK AND WILLIMANTIC BY 340 PM EDT...
WINDHAM AND THOMPSON BY 350 PM EDT...
FOSTER AND NORTH SMITHFIELD BY 415 PM EDT.

GET INSIDE WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD

The radar

The Brookhaven radar (KOKX), 97 km away, was scanning. The volume nearest the first event began at 19:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hartford

When
July 6, 2:54 PM EST
Where
Hartford County, Glastonbury
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.720, -72.620

Large tree and wires down on Griswold Street.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2007Every state in 2007This day in weather historyWarnings in Connecticut, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51324.